Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 36, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2008, 2:20 PM EDT for Floyd County, Franklin County, Patrick County, Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 7, 2008, 4:31 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, VA, Franklin County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 21 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:40 PM EDT | FLASH FLOOD | 2 Ssw Floyd, VA | DODDS CREEK OUT OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 071821
FFWRNK
VAC063-067-141-080015-
/O.NEW.KRNK.FF.W.0036.080707T1820Z-080708T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 815 PM EDT.
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUFFALO
RIDGE...MABRY MILL...MEADOWS OF DAN AND FAIRY STONE STATE PARK.
RADAR INDICATES UP TO 2 INCHES OF RAIN HAS FALLEN...AND ADDITIONAL
RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3673 8047 3675 8049 3696 8054 3690 8029
3709 7994 3692 7986 3673 8016 3671 8047
$$
JJ2 follow-up statements
000
WGUS71 KRNK 071908
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT MON JUL 7 2008
VAC063-067-141-080015-
/O.CON.KRNK.FF.W.0036.000000T0000Z-080708T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-FLOYD VA-FRANKLIN VA-
305 PM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
WESTERN FRANKLIN...SOUTHERN FLOYD AND NORTHERN PATRICK COUNTIES...
AT 300 PM EDT...THE PUBLIC REPORTED DODDS CREEK OUT OF ITS BANKS
SOUTHWEST OF THE TOWN OF FLOYD. RADAR SHOWED HEAVY RAIN BETWEEN
FLOYD AND THE BLUE RIDGE PARKWAY BEGINNING TO TAPER OFF. RADAR HAS
ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN LESS THAN AN
HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF
OTHER SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS ALONG AND EITHER SIDE OF THE
BLUE RIDGE PARKWAY IN FLOYD...NORTHERN PATRICK AND WESTERN FRANKLIN
COUNTIES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8043 3690 8029 3696 8018 3697 8015
3699 8013 3700 8011 3684 8006 3678 8036
$$
JJ000
WGUS71 KRNK 072031
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT MON JUL 7 2008
VAC063-067-141-072040-
/O.CAN.KRNK.FF.W.0036.000000T0000Z-080708T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PATRICK VA-FLOYD VA-FRANKLIN VA-
430 PM EDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN FRANKLIN...
SOUTHERN FLOYD AND NORTHERN PATRICK COUNTIES...
AT 430 PM...RADAR SHOWED THAT RAIN HAD ENDED OVER THE WARNED AREA.
HIGH WATER ALONG CREEKS AND SMALL STREAMS IS RECEDING AND SHOULD
CONTINUE TO FALL...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3693 8043 3690 8029 3696 8018 3697 8015
3699 8013 3700 8011 3684 8006 3678 8036
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:59 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 7, 1:59 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 159 PM EDT MON JUL 7 2008 .SYNOPSIS... A SLOW MOVING UPPER LEVEL LOW WILL TRAVERSE THE AREA THE NEXT FEW DAYS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL REMAIN VERY WARM AND HUMID AS SOUTHERLY FLOW CONTINUES DURING THE PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODIFIED 12Z SOUNDINGS FROM RNK AND GSO SHOW MODERATE INSTABILITY AGAIN THIS AFTERNOON WITH CAPES FROM AROUND 1500 J/KG...TO POSSIBLY 2500 IN THE PIEDMONT. WITH UPPER LOW RIGHT OVER THE AREA...STEERING WINDS WILL BE VERY WEAK...SO STORM MOTION WILL BE SLOWLY EASTWARD. IN ADDITION...PROPAGATION VECTORS ARE ALSO VERY WEAK AND ERRATIC AS WOULD BE EXPECTED WITH AN UPPER LOW OVER THE AREA....SO ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR VERY HEAVY DOWNPOURS. AT LEAST THE PW ATS ARE NOT ELEVATED- JUST PRONGED TO BE AROUND 1.4 OR 1.5 THIS AFTERNOON...NEAR NORMAL FOR JULY. FFG IS ALSO QUITE HIGH EXCEPT IN THE ISOLATED LOCATIONS WHERE WE HAVE HAD HEAVY DOWNPOURS PAST FEW DAYS. WILL KEEP MENTION IN THE WHO- JUST ADDED IT TO THE WEATHER FOR THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS PAST FEW DAYS HAVE BEEN STRONG ENOUGH TO HAVE WET MICRO BURSTS AND IN ADDITION...OUR MID LEVEL AIRMASS TODAY IS DRIER THAN PAST FEW DAYS...SO I WILL ADD IN GUSTY WINDS TO THE WEATHER GRIDS. I EXPECT A FEW OF THE STORMS LATE THIS AFTERNOON AND EARLY EVENING TO HAVE STRONG POSSIBLY DAMAGING WINDS...SO WILL ADD TO THE HWO. I RAISED POPS A BIT- LOOKS LIKE THE BEST LOW LEVEL CONVERGENCE/FORCING OCCURS IN THE MTNS EARLY AFTERNOON...AND THEN SHIFTS EAST INTO THE FOOTHILL AND PIEDMONT LATE AFTERNOON INTO EARLY EVENING. HAVE KEPT POPS TO CHC...BU T RAISED TO 50 PCT IN MOST OF THE FOOTHILLS AND PIEDMONT. WILL WORD AS SCATTERED RATHER THAN CHC. FCST MAX TEMPS LOOK IN LINE WITH 12Z SOUNDINGS...SO WILL MAKE ONLY MINOR CHANGES TO TEMPS. NOT MUCH CHANGE IN THE SYNOPTIC PATTERN THE NEXT TWO DAYS AS THE UPPER LOW OVER THE EASTERN OH VALLEY DRIFTS EVER SO SLOWLY TO THE EAST. THE UPPER LOW FINALLY REACHES A POSITION ALONG THE EASTERN SEABOARD BY EARLY WEDNESDAY ACCORDING TO ALL THE MAJOR MODELS. SENSIBLE WEATHER WILL BE DRIVEN PRIMARILY BY SUB SYNOPTIC FEATURES SUCH AS OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING. SURFACE DEWPOINTS RANGE FROM ABOUT 60 TO 70 DEGREES PROVIDING PLENTY OF MOISTURE FOR ANY STORMS THAT DO DEVELOP...WITH THE ABUNDANT MOISTURE...DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY SOME STORMS COULD REACH SEVERE CRITERIA ALTHOUGH SPC SEEMS TO HAVE DISCOUNTED THE LIKELIHOOD OMITTING EVEN A SEE TEXT FOR TODAY. ISOLATED HEAVY RAINFALL STILL A POSSIBILITY WITH PWATS RANGING FROM 1.25 TO 1.50 INCHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... AREA REMAINS IN A SEE TEXT OUTLOOK FROM SPC FOR DAY 2 AS UPPER TROUGH AXIS PIVOTS SLOWLY ACROSS THE AREA AND WIND SHEAR PARAMETERS BECOME SLIGHTLY MORE FAVORABLE. SB CAPES TUE AFTERNOON FORECAST TO REACH ANYWHERE FROM 1000 TO 2000 J/KG ACROSS THE CWA SO STORMS COULD APPROACH SEVERE. LITTLE CHANGE IN AVAILABLE MOISTURE ALSO SUGGESTS THAT POCKETS OF HEAVY RAINFALL AGAIN POSSIBLE TUESDAY AFTERNOON. TEMPERATURES THROUGH THE PERIOD WILL BE SIMILAR TO THIS PAST WEEKENDS TEMPERATURES. MUGGY OVERNIGHTS IN THE 60S TO LOWER 70S. DAYTIME TEMPERATURES WILL BE BELOW NORMAL IF SHOWERS COME ACROSS EARLY TO ABOVE NORMAL IF THEY ARRIVE LATE. GENERALLY 80S ACROSS THE MOUNTAINS TO 90 IN THE PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WITH LITTLE UPPER LEVEL SUPPORT AND A WEST TO EAST ORIENTATION OF FRONT...THE BOUNDARY WILL LIKELY ARRIVE AT LEAST 6 HRS SLOWER THAN MODELS...WHICH IS A TYPICAL BIAS. WITH DOWNSLOPING FLOW...SHWS/TSTORMS MAY TAKE A LITTLE LONGER TO MAKE IT ACROSS THE BLUE RIDGE...AND MORE SUNSHINE IN THOSE PARTS COULD ALLOW STRONGER STORMS TO FIRE THERE LATE PM AND EARLY EVENING. WENT A FEW DEGREES ABV GUIDANCE ON MAX WED AND MIN THURS MORNING. A WEAK HIGH PRESSURE SYSTEM WILL BUILD IN THURSDAY NIGHT INTO FRIDAY NIGHT. THIS SHOULD BRING SOME TRANQUIL WEATHER IN FOR 24-36 HOURS. HOWEVER...UPPER LEVEL RIDGE BUILDING OVER THE GULF COAST AND ZONAL FLOW OVER THE AREA...COULD BRING STORMS INTO THE REGION BY FRIDAY NIGHT. THESE STORMS WILL GET ORGANIZED IN THE MISSISSIPPI VALLEY AND TRACK TO THE MID ATLANTIC REGION FRIDAY NIGHT AND INTO SATURDAY. THESE STORMS WILL LIKELY TRACK ALONG THE OLD WEDNESDAY FRONTAL BOUNDARY...WHICH COULD BE RETREATING THROUGH THE CWA DURING THIS TIME. DESPITE A COLD FRONTAGE PASSAGE MID WEEK...TEMPERATURES WILL HOVER NEAR NORMAL THROUGH NEXT WEEKEND. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE BLUE RIDGE IN SW VA. THE STORMS WILL CONTINUE SREADING/PROPAGATING EAST-NORTHEAST INTO THE EVENING. I HAVE INCLUDED PERIODS OF TSTMS AT BOTH ROA AND LYH WHERE THS CHC IS THE HIGHEST...AND JUST VCNTY TSTMS REST OF THE TAF SITES. BRIEF VSBY/CIG RESTRICTIONS LIKELY IN ANY STORMS THAT DO PASS ACROSS AIRPORTS. VARIABLE FOG AND BR BY EARLY MORNING TUESDAY AGAIN. THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. COOL FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT ALLOWING SLIGHTLY DRIER AIR FOR LATE WEEK. && .HYDROLOGY... SEVERAL FLASH FLOOD WARNINGS ISSUED SUNDAY AFTERNOON AND APPARENTLY VERIFIED OVER MERCER AND GILES COUNTY. RADAR RAINFALL AMOUNTS 3 TO 4 INCHES IN SEVERAL HOURS PRODUCED AT LEAST ISOLATED FLOODING...ALTHOUGH THE HIGHEST RAIN GAGE REPORT WAS 2.49 INCHES AT EADS MILL IFLOWS IN MERCER COUNTY. GAGED STREAM RESPONSE IN THE AREAS OF HEAVY RAIN WAS VERY UNIMPRESSIVE. THE BLUESTONE RIVER AT SPANISHBURG IN MERCER COUNTY ROSE LESS THAN A FOOT...WHILE WALKER CREEK AT BANE IN GILES COUNTY ROSE AROUND 1.5 FEET. STORMS TODAY AND TUESDAY COULD ALSO PRODUCE VERY LOCALIZED FLASH FLOODING PER THE DISCUSSION ABOVE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/PC NEAR TERM...JJ/PC SHORT TERM...PC LONG TERM...KM/RCS AVIATION...JJ/PC HYDROLOGY...
Hazardous weather outlook, Jul 7, 1:49 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT MON JUL 7 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 149 PM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AND WEDNESDAY ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.
In the hours before
Special weather statement, Jul 7, 12:33 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT MON JUL 7 2008 WVZ045-071730- GREENBRIER WV- 1233 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF LEONARD...THAT WERE NEARLY STATIONARY. RADAR ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN LESS THAN 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jul 7, 12:47 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1247 PM EDT MON JUL 7 2008 WVZ042-071745- MERCER WV- 1247 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAINFALL... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF PRINCETON...OR ABOUT OVER OAKVALE...MOVING EAST AT 3 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN LESS THAN 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY THOSE AREAS THAT SAW HEAVY RAIN YESTERDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jul 7, 1:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 103 PM EDT MON JUL 7 2008 VAZ010>014-017-WVZ042-044-071800- WYTHE VA-FLOYD VA-PULASKI VA-BLAND VA-GILES VA-MERCER WV-MONROE WV- MONTGOMERY VA- 103 PM EDT MON JUL 7 2008 ...THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF NARROWS TO ALLISONIA...MOVING NORTHEAST AT 16 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...THESSALIA...GLEN LYN AT 110 PM EDT... RICH CREEK...NARROWS AT 115 PM EDT...PETERSTOWN...DUBLIN AT 120 PM EDT...POPLAR HILL AT 125 PM EDT...CLAYTOR LAKE STATE PARK... PEARISBURG AT 130 PM EDT...CLAYTOR DAM AT 140 PM EDT... EXPECT RAINFALL AMOUNTS OF OVER ONE INCH PER HOUR AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Jul 7, 1:12 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 112 PM EDT MON JUL 7 2008 VAZ022-071815- ROANOKE VA- 112 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORM IS PRODUCING HEAVY RAIN... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BOONES MILL...OR ABOUT 3 MILES SOUTHEAST OF POAGES MILL...MOVING SOUTH AT 4 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SOUTHERN ROANOKE. EXPECT RAINFALL AMOUNTS OF TWO INCHES THROUGH 2:15 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Local storm report, Jul 7, 1:41 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 4 E FLOYD 36.92N 80.24W
07/07/2008 E0.75 INCH FLOYD VA TRAINED SPOTTER
BLUE RIDGE PKWY MM 157
0137 PM HAIL FAIRLAWN 37.15N 80.56W
07/07/2008 E0.75 INCH PULASKI VA PUBLIC
&&
BSLocal storm report, Jul 7, 2:02 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 PM EDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 2 SW ROANOKE 37.26N 79.98W
07/07/2008 E0.75 INCH CITY OF ROANOKE VA TRAINED SPOTTER
&&
JJACKSONThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 65 min |
| Jul 7, 1:19 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 56 min |
| Jul 7, 1:32 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke, City of Roanoke | 58 min |
| Jul 7, 1:36 PM EDT | Flash Flood Warning | RNK | Franklin, Roanoke | 2 hr |
| Jul 7, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 54 min |
| Jul 7, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 41 min |
| Jul 7, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 61 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 66 min |
| Jul 7, 2:28 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 62 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 54 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 34 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 54 min |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 60 min |
| Jul 7, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 87 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 54 min |
| Jul 7, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 51 min |
| Jul 7, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 64 min |
| Jul 7, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 18 min |
| Jul 7, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 62 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 38 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 55 min |
| Jul 7, 4:57 PM EDT | Flash Flood Warning | RNK | Rockbridge | 101 min |
| Jul 7, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 53 min |
| Jul 7, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 63 min |
| Jul 7, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 52 min |
| Jul 7, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 57 min |
| Jul 7, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 54 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.